Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 22, 2025, 9:11 PM CDT for Marion County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2025, 9:11 PM CDT (02:11 UTC)
- Expired
- Apr 22, 2025, 9:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Marion County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
657
WUUS53 KICT 230211
SVRICT
KSC115-230245-
/O.NEW.KICT.SV.W.0039.250423T0211Z-250423T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
911 PM CDT Tue Apr 22 2025
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Central Marion County in central Kansas...
* Until 945 PM CDT.
* At 911 PM CDT, a severe thunderstorm was located near Peabody,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marion, Marion Lake, Peabody, Florence, and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3833 9684 3828 9684 3812 9715 3818 9716
3817 9717 3817 9726 3821 9731 3848 9709
TIME...MOT...LOC 0211Z 229DEG 34KT 3821 9717
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KAUFMAN3 follow-up statements
873
WWUS53 KICT 230220
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
920 PM CDT Tue Apr 22 2025
KSC115-230245-
/O.CON.KICT.SV.W.0039.000000T0000Z-250423T0245Z/
Marion KS-
920 PM CDT Tue Apr 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL MARION COUNTY...
At 920 PM CDT, a severe thunderstorm was located 6 miles south of
Marion, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marion, Peabody, Florence, and Marion Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3815 9709 3828 9722 3846 9706 3833 9684
3828 9684
TIME...MOT...LOC 0220Z 232DEG 35KT 3826 9706
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KAUFMAN032
WWUS53 KICT 230228
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
928 PM CDT Tue Apr 22 2025
KSC115-230245-
/O.CON.KICT.SV.W.0039.000000T0000Z-250423T0245Z/
Marion KS-
928 PM CDT Tue Apr 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN MARION COUNTY...
At 928 PM CDT, a severe thunderstorm was located over Florence,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Florence and Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3818 9704 3830 9707 3838 9693 3833 9684
3828 9684
TIME...MOT...LOC 0228Z 254DEG 33KT 3823 9695
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KAUFMAN570
WWUS53 KICT 230240
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
940 PM CDT Tue Apr 22 2025
KSC115-230250-
/O.EXP.KICT.SV.W.0039.000000T0000Z-250423T0245Z/
Marion KS-
940 PM CDT Tue Apr 22 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY
WILL EXPIRE AT 945 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Kansas.
&&
LAT...LON 3818 9704 3830 9707 3838 9693 3833 9684
3828 9684
TIME...MOT...LOC 0240Z 229DEG 34KT 3830 9685
$$
KAUFMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:31 PM CDT, 2 hours 40 minutes earlier. Its key messages:
- A few strong to severe storms possible tonight
- Better chances more numerous showers and storms look to impact the area Wednesday night through Thursday night
- The active weather pattern could continue for the weekend into early next week
Area forecast discussion, Apr 22, 6:31 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Wichita KS 631 PM CDT Tue Apr 22 2025 ...Updated Aviation Discussion... .KEY MESSAGES... - A few strong to severe storms possible tonight - Better chances more numerous showers and storms look to impact the area Wednesday night through Thursday night - The active weather pattern could continue for the weekend into early next week && .DISCUSSION... Issued at 319 PM CDT Tue Apr 22 2025 Current Advected Layer Precipitable Water analysis shows a upper level wave over southern Colorado moving eastward. This system will eject out in the the central plains for later today and tonight. Widely scattered thunderstorms will continue to develop along the western edge of deepening moisture plume from the Texas panhandle, and spread northeast into parts of south central Kansas and northeast Kansas later this afternoon into tonight. A few of those storms could become strong or severe given the expected shear/instability combination with low level moisture increasing into the nighttime hours. Large hail up to golf ball size and damaging winds up to 70mph would be the primary risk. The activity looks to shift northeast as the night goes on. Otherwise a couple scenarios could play out on Wednesday with some models showing possible elevated shower/storm redevelopment for Wednesday morning/afternoon as mid-level warm advection focuses along a baroclinic zone aloft over central Kansas. That scenario seems less favorable with low level jet weakening, however a second scenario seems more likely to occur with numerous storms developing over western Kansas in the afternoon/evening as southeast upslope flow commences. This activity would then track eastward Wednesday night into central Kansas aided along by low-level jet/increasing moisture transport. There is potential for some of these storms reaching strong to severe levels along with heavy rainfall potential. Numerous showers/storms look to continue for Thursday into Thursday night across the area and should begin to taper off by Friday morning as an upper level wave moves across the central plains. Upper level ridging will materialize on Friday over the central plains in the wake of Thursday's upper level wave. This should lead to a period of dry weather as a cold front pushes southward across Kansas. The weather pattern could remain active into the weekend and early next week, as a more pronounced upper level trough digs in over southwestern states. There is some uncertainty on the timing of this upper trough kicking out into the central plains and when the next rain chances will be. Confidence is fairly high that this weather pattern will force richer low level moisture northward into Kansas period as persistent southerly flow prevails. Again precipitation chances will depend on the timing/evolutions of the upper level wave moving closer to the central plains and interacting with the deeper moisture. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 626 PM CDT Tue Apr 22 2025 Expecting isolated to scattered thunderstorms to develop early this evening over portions of central and south-central Kansas, in vicinity of a stalled frontal zone. A few strong to severe thunderstorms are possible, capable of large hail and damaging winds. Covered this threat with a PROB30 at all sites except CNU this evening. Decided to remove low-level wind shear tonight, as the south-southwesterly low-level jet looks rather marginal. Hit-or-miss chances for showers/thunderstorms remain possible later tonight and through Wednesday, but given weak forcing, the predictability is low, so left mention out of 00z TAFs. && .ICT WATCHES/WARNINGS/ADVISORIES...None. && DISCUSSION...CDJ AVIATION...ADK
Hazardous weather outlook, Apr 22, 3:53 PM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 353 PM CDT Tue Apr 22 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-232100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 353 PM CDT Tue Apr 22 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few strong to severe thunderstorms are possible this evening, mainly west of I-35. The strongest storms will be capable of producing hail up to the size of golf balls and wind gusts up to 70 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An active weather pattern is expected to bring periodic thunderstorm chances to the region for Wednesday through at least Friday morning. Additional rounds of thunderstorms are possible for the weekend into early next week. There is potential for severe thunderstorms along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Apr 22, 8:46 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
846 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM Hail Halstead 38.00N 97.51W
04/22/2025 E1.25 Inch Harvey KS Public
Received via social media.
&&
ADKLocal storm report, Apr 22, 8:57 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
857 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM Hail 4 SW Hesston 38.09N 97.46W
04/22/2025 E1.00 Inch Harvey KS Public
received through mPING.
&&
GCLocal storm report, Apr 22, 9:01 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
901 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM Hail 3 NW North Newton 38.10N 97.39W
04/22/2025 E1.75 Inch Harvey KS Public
&&
GCLocal storm report, Apr 22, 9:03 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
903 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM Hail New Cambria 38.88N 97.51W
04/22/2025 E1.75 Inch Saline KS Broadcast Media
courtesy of KWCH.
&&
GCLocal storm report, Apr 22, 9:05 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
905 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM Hail Hesston 38.14N 97.43W
04/22/2025 E1.25 Inch Harvey KS Public
&&
GCLocal storm report, Apr 22, 9:09 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
909 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM Hail 4 S Smolan 38.68N 97.71W
04/22/2025 E0.88 Inch Saline KS Public
received through mPING.
&&
GCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:11 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 49 min |
| Apr 22, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 35 min |
| Apr 22, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 49 min |
| Apr 22, 8:08 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 67 min |
| Apr 22, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 63 min |
| Apr 22, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 40 min |
| Apr 22, 8:41 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 34 min |
| Apr 22, 9:12 PM CDT | Special Weather Statement | ICT | Saline | 63 min |
| Apr 22, 9:14 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 61 min |
| Apr 22, 9:39 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 48 min |
| Apr 22, 9:39 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 36 min |
| Apr 22, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 62 min |
| Apr 22, 11:02 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 31 min |
| Apr 23, 10:27 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 47 min |
| Apr 23, 11:06 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.